MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE

TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE
Model Number REF 306-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
1) the incident occurred on (b)(6) 2025 at app.06:30, the patient developed signs of respiratory distress.Multiple suction attempts were performed using both oral and closed suction via the tracheostomy tube, but these did not relieve the obstruction.The inner cannula was checked and appeared clear.When another deep closed suction attempt was made, it became apparent that there was a possible blockage located deeper than the inner cannula.Fio2 was increased to 100% and the ventilator was disconnected to allow the use of a tendertip open suction catheter.This intervention provided partial relief after several passes (approximately five attempts).Due to the ongoing difficulty and suspicion of a deeper blockage, the clinical team performed a bronchoscopy.This revealed what appeared to be plastic material.Obstructing the airway, leaving only a small residual lumen.The device's cuff had slipped down the shaft.Of the tube, partially blocking the patient's airway.Although the cuff remained attached, its displacement beyond the distal end of the tube caused the obstruction.The decision was made to immediately replace the tracheostomy tube.2)following tube exchange, suctioning was possible, oxygen saturation improved, and the patient's condition stabilized.
 
Additional Manufacturer Narrative
According to the complaint description and clinical findings, the tracheostomy tube cuff had slipped.Down the shaft of the tube and was partially blocking the cannula during use, resulting in airway obstruction and respiratory distress.As the lot number was not available and the product was not returned, no batch record review or physical investigation could be performed.Based on the available information, the complaint may be related.To the known cuff gluing issue (processed in a capa, without the lot number the tracing before or after the capa measure is not possible), although this cannot be conclusively confirmed.Without further evidence, the root cause cannot be definitively established.

Brand Name
TRACOE TWIST TRACHEOSTOMY CANNULA
Common Device Name
TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key22960636
Report Number8010485-2025-52408
Device Sequence Number9636422
Product Code JOH
UDI-Device Identifier04035324015160
UDI-Public4035324015160
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K961449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Replace
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 306-08
Device Catalogue NumberREF 306-08
Device Lot NumberN.A.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown